Alert archive / New York / Small Craft Advisories in 2018
Small Craft Advisory 65, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 27, 2018, 1:26 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2018, 1:26 AM EDT (05:26 UTC)
- Expired
- Jul 27, 2018, 10:30 AM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
570 WHUS71 KBUF 270526 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 126 AM EDT Fri Jul 27 2018 LEZ040-041-271330- /O.NEW.KBUF.SC.Y.0065.180727T0526Z-180727T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 126 AM EDT Fri Jul 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect until 11 AM EDT this morning. * WINDS...Southwest 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
2 follow-up statements
492 WHUS71 KBUF 271038 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 638 AM EDT Fri Jul 27 2018 LEZ040-041-271500- /O.CON.KBUF.SC.Y.0065.000000T0000Z-180727T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 638 AM EDT Fri Jul 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...Southwest 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
455 WHUS71 KBUF 271430 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1030 AM EDT Fri Jul 27 2018 LEZ040-041-271530- /O.CAN.KBUF.SC.Y.0065.000000T0000Z-180727T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1030 AM EDT Fri Jul 27 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$ Church
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 26, 10:39 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 26, 10:39 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1039 PM EDT Thu Jul 26 2018 .SYNOPSIS... Scattered showers and thunderstorms will slowly end from west to east overnight as a weak cold front slides across the region, with the best coverage across the western Southern Tier. Widely scattered showers and thunderstorms will develop again on Friday and Saturday afternoons inland from the lake breezes as an upper level low spins south of the Hudson Bay. High pressure will build across the region Sunday bringing completely dry conditions. Temperatures will remain seasonable through the weekend. && .NEAR TERM /THROUGH FRIDAY/... A mid level trough and associated weak cold front will cross the area tonight, with scattered showers and a few isolated thunderstorms focusing along the advancing frontal boundary. The best coverage of showers will continue to be across the western Southern Tier through the midnight hour, with a second area of showers and isolated thunder east and southeast of Lake Ontario. Otherwise for the rest of the area, showers will remain spotty at best. Overnight the showers and isolated thunder will slowly taper off and end from west to east as the weak front and mid level trough move east. Temperatures will remain mild and somewhat muggy overnight as retain some wind and light mixing overnight, as well as left over scattered cloudiness from the earlier convection. Lows will bottom out in the low to mid 60s. There may be some patchy valley fog across the western Southern Tier late tonight. On Friday, cyclonic flow aloft will be in place across the region as the closed low continues to pinwheel just south of the Hudson Bay. Lingering low-level moisture with slightly steeper mid-level lapse rates under the low will actually be somewhat fall like across the region, with diurnal cumulus inland from the lakes bubbling up to form some widely scattered showers and thunderstorms by the afternoon. A stout afternoon lake breeze will be in place northeast of Lake Erie and Ontario, which will keep the Niagara Frontier and the Saint Lawrence Valley completely dry. Afternoon highs will be 70s to near 80. && .SHORT TERM /FRIDAY NIGHT THROUGH MONDAY NIGHT/... Cold advection will be underway off the deck to start the short term portion of the forecast. As a result, 850 mb temperatures will be falling off into the single digits Celsius on Friday night. This will yield barely sufficient lake to 850 delta T values such that some lake-induced instability combined with lake-induced convergence down the length of first Lake Erie then Lake Ontario may generate a few showers downwind of the lakes. These will rapidly dissipate by Saturday due to diurnal heating of the boundary layer. Beyond then, while the mean mid-level trough axis remains to our west, which means southwesterly flow aloft, boundary layer moisture advection will still be nil. As a result, only non-mentionable chances of showers will be present over the area after some lake breeze shower chances on Saturday. Further, a surface high will follow the end of the cold advection just to our south. This will place a lid on any lifting mechanisms across the area. Deeper moisture waits to advance northward until Tuesday or so. This will occur as the pattern aloft amplifies and reloads over the western Great Lakes. Once this occurs, the surface high shifts eastward, and deeper moisture advances in the southerly flow between it and the low over the western Great Lakes. Very strong support for rainfall will again return by this juncture, just as humidity values likewise go through the roof. && .LONG TERM /TUESDAY THROUGH THURSDAY/... Southerly flow will direct another round of tropical moisture north across New York for the middle portion of next week. This will occur between a deep mid-level trough extended from the upper Midwest to the lower Mississippi River Valley and a Bermuda High just off the East Coast. The 26/12z GFS shows PWATs of 2 inches which will be above daily maximums even for early August per SPC Sounding Climo. Various vort impulses moving through the trough and the possibility of a surface low with warm front passing near or over the Eastern Great Lake will be the focus for forcing a likely probability for showers and thunderstorms. The setup may be similar to the tropical pattern we are just leaving this Thursday night. An increasing low level jet per the 12z GFS on Wednesday looks to support a potential for a severe threat with 30-45kts of bulk shear to work with. The tropical environment will mainly support only tall/thin CAPE profiles. Temperatures will average a degree or two above normal with highs ranging from the upper 70s to low/mid 80s. Dewpoints in the 60s will make for an uncomfortable humidity level. && .AVIATION /03Z FRIDAY THROUGH TUESDAY/... A few scattered showers will cross the area from west to east tonight, but coverage will remain widely scattered in most areas with VFR prevailing. A few of the heavier downpours will produce brief/spotty MVFR to IFR. Some patchy valley fog may develop across the western Southern Tier late tonight with local IFR VSBY, including at KJHW. Any fog will burn off early in the western Southern Tier on Friday. A few isolated to widely scattered showers and thunderstorms will develop with daytime heating along and inland of the lake breeze boundaries from the western Southern Tier through the western Finger Lakes and southeast of Lake Ontario, but coverage will again be sparse with most areas remaining VFR. Outlook... Saturday and Sunday...Mainly VFR with a slight chance of showers. Monday...Mainly VFR with MVFR in scattered showers. Tuesday...MVFR in showers and thunderstorms with a chance of IFR. && .MARINE... Southwest winds ahead of a cold front will remain just below SCA criteria through the early overnight. Behind the cold front, cold air will be slow to build and this will likely keep waves below 4 feet Friday and into the start of the weekend, although it will be choppy at times at the east end of Lakes Erie and Ontario. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Church/Hitchcock NEAR TERM...Church/Hitchcock SHORT TERM...Fries LONG TERM...Smith AVIATION...Hitchcock MARINE...Church/Hitchcock
Hazardous weather outlook, Jul 26, 10:47 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1047 PM EDT Thu Jul 26 2018 NYZ001>008-010>014-019>021-085-280300- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 1047 PM EDT Thu Jul 26 2018 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-280300- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1047 PM EDT Thu Jul 26 2018 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Special weather statement, Jul 26, 10:51 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1051 PM EDT THU JUL 26 2018
NYZ003-270315-
Monroe-
1051 PM EDT THU JUL 26 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST MONROE COUNTY...
At 1049 PM EDT, a strong thunderstorm was located over Rochester,
moving northeast at 30 mph.
Winds in excess of 30 mph and small hail are possible with this
storm.
Locations impacted include...
Rochester, Irondequoit, Webster, and Charlotte.
This storm will also produce frequent lightning, move indoors until
the storm passes.
LAT...LON 4327 7737 4327 7738 4324 7738 4313 7765
4322 7769 4328 7761 4325 7754 4330 7740
4330 7738
TIME...MOT...LOC 0249Z 242DEG 26KT 4320 7762
HitchcockSpecial weather statement, Jul 26, 10:54 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1054 PM EDT THU JUL 26 2018
NYZ007-008-270400-
Jefferson-Lewis-
1054 PM EDT THU JUL 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JEFFERSON AND
CENTRAL LEWIS COUNTIES...
At 1053 PM EDT, a strong thunderstorm was located over Barnes
Corners, or 13 miles south of Watertown, moving northeast at 35 mph.
Winds up to 40 mph and half inch hail are possible with this storm.
Locations impacted include...
Carthage, Lowville, West Carthage, Adams Center, Barnes Corners,
Denmark, New Bremen, Watson, Martinsburg and Rodman.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4369 7573 4370 7589 4387 7602 4415 7530
4410 7517 4379 7513
TIME...MOT...LOC 0253Z 244DEG 30KT 4379 7584
MitchellSpecial weather statement, Jul 26, 11:47 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1147 PM EDT THU JUL 26 2018
NYZ004-270430-
Wayne-
1147 PM EDT THU JUL 26 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE COUNTY...
At 1147 PM EDT, a strong thunderstorm was located over Ontario, or 8
miles east of Webster, moving northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ontario, Williamson, Marion, Sodus, Chimney Bluffs State Park,
Walworth, Huron, Wolcott, Sodus Point and Red Creek.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4329 7672 4325 7672 4308 7724 4328 7739
4333 7728 4333 7714 4331 7697 4334 7691
4335 7681 4337 7677
TIME...MOT...LOC 0347Z 240DEG 27KT 4319 7726
MitchellSpecial weather statement, Jul 27, 12:32 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1232 AM EDT FRI JUL 27 2018
NYZ006-008-270500-
Oswego-Lewis-
1232 AM EDT FRI JUL 27 2018
...A SHOWER WILL AFFECT SOUTHWESTERN LEWIS AND NORTHEASTERN OSWEGO
COUNTIES...
At 1229 AM EDT, a line of wind associated with an outflow boundary
well out ahead of a line of thunderstorms to the west was located
near Pulaski, or 12 miles southeast of Sandy Island Beach State
Park, moving east at 25 mph.
Winds in excess of 40 mph are possible with this line of higher
winds.
Locations impacted include...
Redfield, Salmon River Reservoir, Hastings, Richland, Williamstown,
Orwell, Parish, Altmar, Osceola, Amboy Center and Howardville.
This includes Interstate 81 between exits 33 and 34.
LAT...LON 4344 7548 4342 7553 4348 7581 4333 7589
4332 7586 4329 7587 4340 7625 4351 7610
4364 7600 4354 7544
TIME...MOT...LOC 0429Z 287DEG 21KT 4349 7605
MitchellSpecial weather statement, Jul 27, 12:46 AM EDT, 40 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1246 AM EDT FRI JUL 27 2018
NYZ006>008-270515-
Jefferson-Oswego-Lewis-
1246 AM EDT FRI JUL 27 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN JEFFERSON...
SOUTHERN LEWIS AND NORTHEASTERN OSWEGO COUNTIES...
At 1245 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Barnes Corners to 7 miles southeast
of Adams to 8 miles northeast of Pulaski. Movement was east at 25
mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Lowville, Redfield, Salmon River Reservoir, Highmarket, Barnes
Corners, Whetstone Gulf State Park, Watson, Martinsburg, Lyonsdale,
Greig and Port Leyden.
LAT...LON 4342 7553 4348 7581 4348 7582 4351 7598
4372 7593 4384 7583 4377 7513 4361 7511
TIME...MOT...LOC 0445Z 279DEG 23KT 4381 7588 4374 7593 4362 7598
MitchellSpecial weather statement, Jul 27, 1:25 AM EDT, 1 minute before
Special Weather Statement
National Weather Service Buffalo NY
125 AM EDT FRI JUL 27 2018
NYZ004>006-270630-
Oswego-Wayne-Northern Cayuga-
125 AM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WAYNE...CAYUGA AND
NORTHWESTERN OSWEGO COUNTIES...
At 124 AM EDT, a strong thunderstorm was located 7 miles northwest of
Lysander, or 7 miles southeast of Fair Haven Beach State Park, moving
northeast at 30 mph.
Wind gusts up to 45 mph and pea size hail are possible with this
storm.
Locations impacted include...
Oswego, Fulton, Fair Haven Beach State Park, Sandy Island Beach State
Park, Pulaski, Cato, Selkirk Shores State Park, Mexico Point State
Park, Nine Mile Point and Battle Island State Park.
This includes Interstate 81 between exits 33 and 36.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4323 7642 4323 7648 4320 7648 4314 7659
4332 7680 4357 7639 4356 7631 4356 7628
4364 7626 4368 7620 4351 7588
TIME...MOT...LOC 0524Z 230DEG 28KT 4326 7659
MitchellThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:51 PM EDT | Special Weather Statement | BUF | Monroe | 24 min |
| Jul 26, 10:54 PM EDT | Special Weather Statement | BUF | Lewis | 66 min |
| Jul 26, 11:47 PM EDT | Special Weather Statement | BUF | Wayne | 43 min |
| Jul 26, 11:52 PM EDT | Special Marine Warning | BUF | 83 min | |
| Jul 27, 12:32 AM EDT | Special Weather Statement | BUF | Oswego | 28 min |
| Jul 27, 12:46 AM EDT | Special Weather Statement | BUF | Lewis | 29 min |
| Jul 27, 1:25 AM EDT | Special Weather Statement | BUF | Oswego | 65 min |
| Jul 27, 1:34 AM EDT | Special Weather Statement | BUF | Lewis | 41 min |
| Jul 27, 1:48 AM EDT | Special Weather Statement | BUF | Lewis | 57 min |
| Jul 27, 7:42 PM EDT | Small Craft Advisory | BUF | 26 hr |
Nearby
Small Craft Advisories in New York, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.